To read the full version of this content please select one of the options below:

Mathematical system of potential infinities (IV) – set theoretic foundation

Wujia Zhu (Department of Computer Science, Nanjing University of Aeronautics and Astronautics, Nanjing, People's Republic of China)
Yi Lin (School of Economics and Management, Nanjing University of Aeronautics and Astronautics, Nanjing, People's Republic of China Department of Mathematics, Slippery Rock University, Slippery Rock, Pennsylvania, USA)
Guoping Du (Institute of Modern Logic and Applications, Nanjing University, Nanjing, People's Republic of China)
Ningsheng Gong (College of Information Science, Nanjing University of Technology, Nanjing, People's Republic of China)

Kybernetes

ISSN: 0368-492X

Article publication date: 11 April 2008

Abstract

Purpose

This paper is the fourth part of the effort to resolve the following two problems that urgently need an answer: how can an appropriate theoretical foundation be chosen for modern mathematics and computer science? And, under what interpretations can modern mathematics and the theory of computer science be kept as completely as possible?

Design/methodology/approach

The paper is a conceptual discussion.

Findings

The paper lays out the set theoretical foundation for the mathematical system of potential infinities.

Originality/value

This work is the non‐logical axiomatic part of the mathematical system of potential infinities: the axiomatic set theoretic system. At the end, the problem of consistency of this axiomatic set theory is discussed.

Keywords

Citation

Zhu, W., Lin, Y., Du, G. and Gong, N. (2008), "Mathematical system of potential infinities (IV) – set theoretic foundation", Kybernetes, Vol. 37 No. 3/4, pp. 516-525. https://doi.org/10.1108/03684920810863507

Publisher

:

Emerald Group Publishing Limited

Copyright © 2008, Emerald Group Publishing Limited